Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 131, NWS Tulsa, OK

April 22, 2011Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2011, 8:26 PM CDT for Washington County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2011, 8:26 PM CDT (01:26 UTC)
Expired
Apr 22, 2011, 8:39 PM CDT
In force
13 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 3:47 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2835 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
4.7
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS54 KTSA 230126
SVRTSA
ARC143-230200-
/O.NEW.KTSA.SV.W.0131.110423T0126Z-110423T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 900 PM CDT

* AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
  OF CINCINNATI...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CINCINNATI...LINCOLN...PRAIRIE GROVE...FARMINGTON AND GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3595 9410 3593 9452 3606 9454 3611 9445
      3610 9440 3613 9439 3619 9426
TIME...MOT...LOC 0126Z 250DEG 33KT 3600 9453

$$
1 follow-up statement
327 
WWUS54 KTSA 230139
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT FRI APR 22 2011

ARC143-230149-
/O.CAN.KTSA.SV.W.0131.000000T0000Z-110423T0200Z/
WASHINGTON AR-
839 PM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3595 9410 3593 9452 3606 9454 3611 9445
      3610 9440 3613 9439 3619 9426
TIME...MOT...LOC 0139Z 250DEG 33KT 3604 9439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:46 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 22, 6:46 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI APR 22 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LINE OF THUNDERSTORMS AT 00Z WITH AXIS FROM CENTRAL OK TO
SW MO MOVING GRADUALLY EAST IN ADVANCE OF A COLD FRONT.
MVFR AND SOME IFR CONDITIONS WITH AND NEAR THUNDERSTORMS.
OVERNIGHT THE FRONT STALLS AND MVFR CEILINGS BECOME WIDESPREAD.
MORE SHOWERS/THUNDERSTORMS WILL DEVELOP LATE TONIGHT AND SATURDAY
PRIMARILY NORTH OF THE STALLED FRONT.

&&

.PREV DISCUSSION... /ISSUED 217 PM CDT FRI APR 22 2011/

DISCUSSION...
PRE-FRONT CU CLOUD DEVELOPMENT FROM NEAR KCFV-KTUL-KSNL
ON SOUTHEAST..HIGHLY LIKELY TO BREAK CAP AND ERUPT INTO
SEVERE STORMS BY LATE AFTERNOON/EARLY EVENING.  EVENING
OF STRONG / SEVERE THUNDER EASTERN OK INTO ADJACENT AR.

FRONTAL BOUNDARY TO END UP SOUTHWEST  NORTHEAST THROUGH
THROUGH OKLAHOMA INTO SOUTHWEST MO/NORTHWEST CORNER AR.
UPPER FLOW  NEARLY PARALLEL TO THE FRONT THROUGH EASTER
WEEKEND WELL INTO EARLY NEXT WEEK. THIS IS MET TEXTBOOK
CLASSIC PROLONGED  WET HEAVY RAIN PERIOD NEAR AND NORTH
OF THE QUASI-STALLED FRONTAL BOUNDARY.  THE OSCILLATING
FRONTAL BOUNDARY PRESENTS TEMPERATURE CHALLENGES.

THIS DROUGHT BUSTING PERIOD...AT LEAST EASTERN OK..WILL
COME AT A PRICE. ABUNDANT CAPE... AND SHORT WAVE ENERGY
IMPULSES WILL NOT ONLY MAKE RAIN..BUT PERIODS OF SEVERE
STORMS AS WELL.  AT THIS TIME TONIGHT...SUNDAY NIGHT...
AND MONDAY WILL FEATURE HIGHEST RISK OF SEVERE STORMS.

WILL HOLD ON FLOOD WATCH  UNTIL AFTER THE INITIAL RAIN
TONIGHT.   PRIME HEAVY RAIN AXIS THE NEXT FEW DAYS VIA
MODEL CONSENSUS WOULD BE NEAR INTERSTATE 44. FAR NORTH-
EAST OK MOST AT RISK FOR EXCESSIVE RAIN THIS WEEKEND.
STAY TUNED.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  66  55  67 /  70  70  90  90
FSM   64  78  63  77 /  60  70  50  60
MLC   66  75  64  76 /  50  40  50  50
BVO   55  64  52  63 /  70  60  80  90
FYV   61  72  58  72 /  70  80  80  60
BYV   60  70  57  72 /  70  80  80  60
MKO   62  71  58  72 /  70  70  80  70
MIO   56  65  54  66 /  70  70  90  90
F10   62  70  57  72 /  70  70  70  70
HHW   68  81  68  81 /  30  30  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....06
AVIATION...21
Hazardous weather outlook, Apr 22, 7:27 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
727 PM CDT FRI APR 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
727 PM CDT FRI APR 22 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONTAL
BOUNDARY. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE
EVENING... GENERALLY ALONG AND SOUTH OF THE FRONT... WHICH
CURRENTLY LIES PARALLEL AND ABOUT 10 MILES SOUTH OF INTERSTATE 44.
THERE IS THE POTENTIAL FOR ISOLATED TORNADOES WITH THIS ACTIVITY...
ALONG WITH VERY LARGE HAIL.

AN UPPER DISTURBANCE WILL BRING MORE WIDESPREAD THUNDERSTORMS WITH HEAVY
RAINFALL OVERNIGHT. WITH THE FRONT BECOMING STATIONARY THIS
EVENING... THIS WILL ALLOW FOR TRAINING OF CELLS ALONG AND EITHER
SIDE OF THE FRONT. THIS WILL LIKELY LEAD TO INCREASED RAINFALL
TOTALS ACROSS SOME AREAS WITH THE POSSIBLY FLASH FLOODING
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS WEEKEND AND INTO MIDDLE OF NEXT WEEK.
THE FRONTAL BOUNDARY THAT STALLS OVER THE REGION TONIGHT WILL LINGER
THROUGH THE WEEKEND BEFORE A STRONG UPPER LEVEL DISTURBANCE FINALLY
PUSHES IT OFF TO THE SOUTH AND EAST MONDAY NIGHT INTO TUESDAY.
DURING THIS TIME...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE
AREA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF THE FRONTAL BOUNDARY. THERE WILL ALSO BE A POTENTIAL
FOR HEAVY FLOODING RAINS AS STORMS REPEATEDLY MOVE OVER THE SAME
LOCATIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR THE POTENTIAL
OF SEVERAL ROUNDS OF SEVERE THUNDERSTORMS AND HEAVY RAINS WHICH COULD
LEAD TO FLASH FLOODING AND POSSIBLY RIVER FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 22, 7:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          HIGHFILL                36.26N 94.36W
04/22/2011                   BENTON             AR   PUBLIC

            BRIEF TORNADO TOUCHDOWN NEAR THE NORTHWEST ARKANSAS
            REGIONAL AIRPORT.

&&

MAT
Local storm report, Apr 22, 7:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             CENTERTON               36.36N 94.29W
04/22/2011  M2.00 INCH       BENTON             AR   TRAINED SPOTTER

            LARGE HAIL FELL FOR 3 MIN...MOSTLY 1.5 INCH HAIL WITH
            LARGEST BEING 2 INCHES

&&

NMM
Special weather statement, Apr 22, 8:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT FRI APR 22 2011

ARZ011-020-230130-
FRANKLIN AR-MADISON AR-
804 PM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHEASTERN MADISON

AT 804 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOSTON TO REDDING...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...
TAFT...ARBAUGH...RED STAR...WEATHERS...JETHRO...MOUNTAIN TOP...
BARNES...TURNERS BEND...CASS...REDDING...PETTIGREW...DUTTON AND
BOSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3595 9348 3585 9351 3582 9350 3577 9351
      3576 9352 3576 9368 3560 9369 3561 9393
      3598 9356 3600 9344 3597 9344
TIME...MOT...LOC 0104Z 266DEG 34KT 3586 9353 3567 9373
Local storm report, Apr 22, 8:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
814 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             3 W WESTVILLE           35.99N 94.62W
04/22/2011  E0.75 INCH       ADAIR              OK   EMERGENCY MNGR

&&

SFP
Local storm report, Apr 22, 8:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             1 E TAHLEQUAH           35.92N 94.95W
04/22/2011  E1.00 INCH       CHEROKEE           OK   PUBLIC

            MOSTLY PEA TO NICKEL SIZED HAIL WITH A FEW STONES TO THE
            SIZE OF QUARTERS.

&&

NMM
Local storm report, Apr 22, 8:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             WESTVILLE               35.99N 94.57W
04/22/2011  E1.00 INCH       ADAIR              OK   LAW ENFORCEMENT

&&

NMM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:33 PM CDTSevere Thunderstorm WarningTSABenton, Carroll24 min
Apr 22, 8:04 PM CDTSpecial Weather StatementTSAMadison26 min
Apr 22, 10:02 PM CDTSpecial Weather StatementTSASebastian43 min
Apr 22, 10:12 PM CDTSpecial Weather StatementTSACarroll33 min
Apr 22, 10:16 PM CDTSevere Thunderstorm WarningTSABenton, Carroll29 min
Apr 23, 12:15 AM CDTSpecial Weather StatementTSACarroll, Madison30 min
Apr 23, 12:39 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison52 min
Apr 23, 12:49 AM CDTSpecial Weather StatementTSASebastian56 min
Apr 23, 2:45 AM CDTSpecial Weather StatementTSASebastian60 min
Apr 23, 5:26 AM CDTSevere Thunderstorm WarningTSABenton34 min
Apr 23, 5:58 AM CDTSpecial Weather StatementTSABenton32 min
Apr 23, 6:40 AM CDTSpecial Weather StatementTSABenton20 min
Apr 23, 7:04 AM CDTSevere Thunderstorm WarningTSABenton39 min
Apr 23, 9:15 AM CDTSpecial Weather StatementTSASebastian30 min
Apr 23, 11:55 AM CDTFlash Flood WarningTSACarroll4 hr
Apr 23, 2:49 PM CDTSpecial Weather StatementTSACarroll26 min
Apr 23, 3:20 PM CDTFlash Flood WarningTSACarroll, Madison10 hr
Apr 23, 3:25 PM CDTSpecial Weather StatementTSABenton, Washington35 min
Apr 23, 3:40 PM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington4 days
Apr 23, 3:43 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington92 min
Apr 23, 4:29 PM CDTSevere Thunderstorm WarningTSACarroll61 min
Apr 23, 5:08 PM CDTSevere Thunderstorm WarningTSACrawford, Washington29 min
Apr 23, 5:51 PM CDTSpecial Weather StatementTSAWashington39 min
Apr 23, 5:53 PM CDTSpecial Weather StatementTSACarroll37 min
Apr 23, 6:00 PM CDTSevere Thunderstorm WarningTSACrawford, Washington60 min
Apr 23, 6:09 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington10 hr
Apr 23, 6:34 PM CDTFlash Flood WarningTSACrawford4 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.